Alcohol, Lithium and Olanzapine

This was just a passing thought today when I had a couple of beers. We all know that mood stabilisers and anti-psychotics have alcohol listed as avoid when taking said medication.

After my first beer I got the same “spaced” feeling that you get when you take a strong analgesic such as tramadol or oxycodone. The following two beers just increased this sensation. I am not going to lie, it felt good. I was calm, relaxed and more importantly not manic or depressed.

My parting thought is, does anyone else get this feeling when drinking alcohol on this type of medication.

I could envision that some people prone to addiction have the potential to become alcoholics from this spaced feeling.

What are your thoughts?

3 comments

  1. I wouldn’t call myself an addict but I have definitely had problems in the past with combining alcohol and anti depressants/anti psychotics. The high is great but the hangover usually lasts 3 days and it ends up not being worth it. That’s my experience anyway.

    Liked by 1 person

  2. I get the same type of feeling after a glass of wine or two. It totally chills me out and my depression doesn’t seem to effect me and I’m happy. I have to be careful how often I drink because I could get use to that feeling. I don’t want to become addicted. I see how easy it could be.

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.